MAUDE Adverse Event Report: ARTHREX, INC. ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM; BURR,SURGICAL

ARTHREX, INC. ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM; BURR,SURGICAL
Model Number ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/06/2024, it was reported by a sales representative via (b)(4) that (qty.(b)(4)) of an ar-6500rbe round burr, hl, 8 flute, 5.0 mm x 19 cm had the burr break during a case and fell where the shaver handle connects.Nothing fell inside the patient.This was discovered during a procedure, with no reported patient harm.Additional information was received on 12/12/2024: it was confirmed that only a (qty.(b)(4)) of an ar-6500rbe round burr broke during a hip arthroscopy procedure on (b)(6)2024.No debris was produced while the devices were in use.The case was completed successfully, and no further information was provided.There was no case delay.No adverse effects on the patient were reported.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21057897
Report Number1220246-2025-09173
Device Sequence Number8154062
Product Code GFF
UDI-Device Identifier00888867039452
UDI-Public(01)00888867039452(11)240814(17)290731(10)15302169
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Device Catalogue NumberAR-6500RBE
Device Lot Number15302169
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown